Texas, 2007

Hail in Texas, June 21, 2007

June 21, 2007 · NWS HGX · 1 event in 1 county or zone

A cluster of severe thunderstorms clipped northern portions of the County Warning Area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A cluster of severe thunderstorms clipped northern portions of the County Warning Area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 21, 1:59 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 21, 1:59 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CDT THU JUN 21 2007

.DISCUSSION...
CONVECTION CONTINUES TO DEVELOP ALONG A BOUNDARY FROM GALVESTON
BAY TOWARDS MADISONVILLE. SOME OF THE THUNDERSTORMS HAVE PRODUCED
RAINFALL RATES NEAR 1 TO 2 INCHES AN HOUR. FLOODING DOES NOT
APPEAR TO BE AN ISSUE FOR NOW EXCEPT FOR LOW LYING AREAS AND
CREEKS. THUNDERSTORMS SHOULD INCREASE IN ACTIVITY THIS AFTERNOON
BUT DISSIPATE TOWARDS SUNSET AS HAS HAPPENED THE LAST COUPLE OF
EVENINGS. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE FOR THE
SAME AREA TOMORROW WITH LOCALLY HEAVY RAINFALL POSSIBLE AGAIN.
PRECIP WATER WILL CONTINUE TO RUN AROUND 1.8 INCHES ACROSS THE
AREA. STORM MOTIONS WILL REMAIN SLOW DUE TO WEAK UPPER LEVEL
WINDS.

WATER VAPOR IMAGERY SHOWS A WEAK UPPER LEVEL TROUGH OVER NORTH
CENTRAL TX. 12Z UPPER AIR ANALYSES FROM 500MB AND 700MB SHOW A
BETTER DEFINED TROUGH THAN THE WATER VAPOR IMAGERY. WEAK ASCENT
FROM THIS TROUGH WILL CONTINUE TO SUPPORT THUNDERSTORM ACTIVITY
THROUGH TOMORROW AND TO A LESSER EXTENT OVER THE WEEKEND.

OVER THE WEEKEND A WEAKNESS IN THE UPPER LEVEL RIDGE WILL
CONTINUE AS THE UPPER TROUGH SLOWLY WEAKENS. STILL THE RIDGE
SHOULD REMAIN OVER THE SOUTHERN ROCKIES. GIVEN THE WEAKNESS IN
THE RIDGE...IT LOOKS LIKE SOME SLIGHT THUNDERSTORM CHANCES WILL
BE POSSIBLE SAT AND SUN AFTERNOONS. THE COVERAGE OF THUNDERSTORMS
LOOKS TO BE MORE ISOLATED BY THIS TIME. FORECAST MODELS DUE
SUGGEST SOME DRIER AIR MOVING INTO THE AREA OVER THE WEEKEND
WHICH MAY TEMPER THUNDERSTORM CHANCES SOME. THE NAM STILL HOLDS
ONTO PRECIP WATER VALUES NEAR 1.8 INCHES WHERE THE GFS SHOWS MUCH
LOWER VALUES. LATEST SFC ANALYSIS DOES SHOW DRIER AIR AND LOW TO
MID 60 DEWPOINTS IN LA. BOUNDARY LAYER WINDS LOOK RATHER LIGHT
AND NOT SUPPORTIVE OF VERY STRONG ADVECTION. AT THIS TIME IT
LOOKS LIKE THE DRIER AIR WILL HAVE A HARD TIME GETTING TO SE TX
SO WILL KEEP HIGHER LOWER 70 DEWPOINTS IN PLACE ACROSS SE TX FOR
THE WEEKEND. THIS AIRMASS WILL CONTINUE TO SUPPORT LOCALLY HEAVY
RAINFALL BUT AGAIN LOOKS TO BE MORE ISOLATED IN NATURE OVER THE
WEEKEND.

THE MAIN CONCERN IN THE FORECAST WILL BE INCREASING THUNDERSTORM
CHANCES NEXT WEEK. MEDIUM RANGE MODELS CONTINUE TO SHOW AN
INVERTED TROUGH OR CUTOFF LOW DEVELOPING IN THE UPPER LEVELS. GFS
CONTINUES ITS STRONG TROPICAL WAVE SIGNAL BEGINNING LATE MON INTO
TUE. THE TRACK OF THIS WAVE IS STILL A BIT UNCERTAIN...BUT THE
GFS HAS BEEN RATHER CONSISTENT WITH DEVELOPING QUITE A BIT OF
PRECIP OVER SE TX DURING THIS TIME. POPS WERE INCREASED TO 50
PERCENT FOR TUE/WED AS THE WAVE MOVES INLAND. PRECIP WATER VALUES
COULD REACH THE 2 TO 2.2 INCH RANGE WHICH WILL SUPPORT HEAVY
RAINFALL YET AGAIN. THUNDERSTORM CHANCES SLOWLY DECLINE TOWARDS
THE END OF NEXT WEEK BUT DEEP MOISTURE WILL LIKELY REMAIN IN
PLACE. TEMPERATURES FOR THE FORECAST CONTINUE TO FOLLOW GUIDANCE
FAIRLY CLOSELY. MAX TEMPS IN THE UPPER 80S WILL BE POSSIBLE NEXT
WEEK GIVEN CONVECTION AND CLOUD COVER. MIN TEMPS WILL PROBABLY BE
IN THE MID 70S AT LEAST OVERNIGHT WITH SOME LOWER MIN TEMPS
DEPENDING ON ANY COOL OUTFLOW.

OVERPECK

.AVIATION...
AT 19Z...SHRA/TSRA AND ASSOCIATED MVFR CEILINGS CONTINUE AROUND AREA
TAF SITES WITH THE EXCEPTION OF KGLS AND KLBX. KGLS SHOULD REMAIN
QUIET...BUT KLBX MIGHT GET IN ON THE ACTION BEFORE THE AFTERNOON
COMES TO AN END WITH BOTH THE SEA BREEZE FRONT AND STORMS FROM THE
WEST GETTING CLOSER TO THE AREA. ALL THIS STUFF SHOULD TAPER OFF
THIS EVENING WITH THE LOSS OF HEATING. WET GROUNDS AND LIGHT WINDS
TONIGHT MIGHT LEAD TO SOME FOG DEVELOPMENT...SO HAVE GONE WITH MVFR
VISIBILITIES AT ALL INLAND SITES FOR A COUPLE HOURS BEFORE AND
AROUND SUNRISE TOMORROW MORNING. CURRENT THINKING IS THAT SHRA/TSRA
TOMORROW WILL HOLD OFF AT THE TAF SITES UNTIL AFTER 18Z.  42
&&

.MARINE...
NO MAJOR CHANGES MADE TO THE COASTAL WATERS FORECAST TONIGHT THROUGH
SUNDAY NIGHT. EXPECT A LIGHT ONSHORE FLOW (GENERALLY 5 TO 10 KNOTS)
AND 1 TO 3 FOOT SEAS THROUGH THE WEEKEND. FOR MONDAY THROUGH TUESDAY
NIGHT...EXPECT WINDS TO GO UP A LITTLE (10 TO 15 KNOT RANGE) AND
SEAS TO GO UP TOO (INCREASING TO AROUND 3 TO 5 FEET) DUE TO A
TIGHTENING PRESSURE GRADIENT.  42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  90  73  91  72 /  40  40  20  20  10
HOUSTON (IAH)              74  92  73  92  73 /  30  30  20  20  10
GALVESTON (GLS)            79  89  79  89  78 /  20  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...39
AVIATION/MARINE...42
Hazardous weather outlook, Jun 21, 2:08 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
308 PM CDT THU JUN 21 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
222015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
308 PM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE WILL COMBINE WITH DEEP
MOISTURE AND DAYTIME HEATING TO PRODUCE SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ACROSS SOUTHEAST TEXAS. LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE
STORMS. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES COULD FALL IN
ONLY A COUPLE OF HOURS TIME WHERE THE STRONGEST STORMS DEVELOP.
MINOR FLOODING OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND
LOW WATER CROSSINGS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL MOISTURE IS EXPECTED TO PUSH INTO SOUTHEAST TEXAS
BEGINNING TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY INTO WEDNESDAY ACROSS SOUTHEAST TEXAS
WITH HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 163 km away, was scanning. The volume nearest the first event began at 21:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Trinity

When
June 21, 3:55 PM CST
Where
Trinity County, Chita
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
30.930, -95.220

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38065.